Medical Questions > Conditions and Diseases > Epilepsy Forum

Depakote/gallbladder

Must Read
Are you suffering from gallbladder pain? We describe the location and function of the gallbladder to target possible problems....
When do you need to see a doctor about possible gallbladder problems? Learn to distinguish signs and symptoms of gallbladder disease to take action before it's...
Gallstones are the most frequent cause of an inflamed gallbladder. Know the common symptoms of gallstones or gallstone attack....
Has anyone had problems with gallstones/gallbladder? Could it be related to the depakote? Did you have gallbladder removed and how did you feel afterwards?
Did you find this post helpful?
|

replied September 8th, 2009
Yes. Depakote might be the cause.
Yes. I saw Dr. Paul Jacobson in Vancouver, Washington, who diagnosed me with complex partial seizures. However, my EEG's showed no seizures at all. However, Dr. Jacobson told me that the EEG's did show seizures instead of admitting his diagnoses was incorrect. I was already on Depakote for migraines. Dr. Jacobson decided to up the Depakote dose and use it as an anti-seizure medication. Dr. Jacobson told me flat out that I had complex partial seizures. However, I recently obtained a copy of his doctor's notes, and they show just how unsure he was of his own diagnoses. Because he was treating the wrong disorder and knew it, the convulsions only grew worse. Dr. Jacobson continued to increase my medication to above the legal limit. I developed a thyroid condition, gained 63 pounds, developed severe sleep disorders, suffered impotence, became infertile, and when I brought this up with him, he yelled at me. I researched Depakote on the web and brought my findings up with him. Jacobson told me that believing what I read on the web is stupid, and that I might as well read the National Inquirer. Sadly, I trusted this man enough to believe he knew what he was doing.

Finally, my wife came in and told him just how sick this drug was making me. Dr. Jacobson acted like this was all news to him and finally took me off Depakote.

I went through massive withdrawal affects, but within a few months, I was fertile again, and we were able to conceive our daughter. My thyroid condition went away. I lost almost 50 pounds, but a year later, I was in the hospital getting my gall bladder removed because I had stones the size of golf balls that came lose and got into my liver duct.

My surgeon confirmed that the Depakote could have been the cause, especially given the amount of the drug I was on. In truth, after being taken off the Depakote, I knew my body was badly damaged and I wasn't surprised when I ended up in the hospital.

After the gall bladder was removed, I felt better than I had in years. I had more energy, lost even more weight, and I had energy I hadn't had in years.

Depakote is an extremely toxic drug. It is known to cause digestive issues and liver damage. I have absolutely no doubt that it caused your gall stones. I'm more than certain they caused mine.
|
Did you find this post helpful?
Tags: Epilepsy
Quick Reply
Answers to Similar Questions
User Profile
Dr. Goce Aleksovski
User Profile
Dr. Nikola Gjuzelov
User Profile
Andre V Strizhak
User Profile
Bhupinder HirA
User Profile
Harpreet Singh